MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Catalog Number 0684-00-0474
Medical Device Problem Codes Inability to Auto-Fill (1044); Inflation Problem (1310)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/14/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Occupation: senior biomed lead.Additional reporter: (b)(6).The device was not returned and could not be evaluated.It was discarded by the user.We are unable to confirm the reported event.If new information becomes available, a supplemental report will be submitted.Reference complaint (b)(4).
 
Event or Problem Description
It was reported that an intra-aortic balloon (iab) was being inserted to assist with weaning the patient from bypass following a valve procedure.During therapy, the cardiosave intra-aortic balloon pump (iabp) generated an autofill failure alarm and the iab would not inflate.A new iab was inserted but the same issue occurred.At the time of attempting to initiate therapy, it was noted that the patient had adequate electrocardiogram (ekg) signal to the iabp and fluid-filled transducer was set up.There were not any significant issues with insertion.They did not perform a manual fill at the time of initiation for either iab and they did not attempt to use another iabp.However, the technician did separate the second catheter from the helium tubing and felt helium flowing out of the helium extender tubing.It was also noted that when the second iab was removed, there was dried blood observed on the catheter and when inflation was attempted it was somewhat stuck together.Following the failure to initiate iab support, the patient was then placed on extracorporeal life support (ecls) and taken from the operating room (or) for a short period of time.Bleeding was suspected as the patient decompensated.The patient was then brought back to the or, placed on bypass again, and the procedure was repeated/escalated to total replacement of the valve in question.Bleeding was confirmed, at that time, and the necessity to redo the procedure.The physician decided not to place patient on ecls again, or attempt another iab.The patient was scheduled to be transferred to another facility, but the tertiary care facility would not accept the patient since they were not on ecls support.Patient was then transferred to the icu where they expired shortly after.This report is for the 1st iab used in this event.A separate report will be submitted for the 2nd iab.An additional report for the cardiosave iabp used in this event has been submitted under mfg report number 2249723-2023-03813.

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17693442
Report Number2248146-2023-00550
Device Sequence Number5981400
Product Code DSP
UDI-Device Identifier10607567106557
UDI-Public10607567106557
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0684-00-0474
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE / CH279397E8
Outcome Attributed to Adverse Event Death;
Patient Age43 YR
Patient SexMale
Patient Weight126 KG